Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Declining CD4 %
Nov 26, 2006

Positive for 4 years. Not on meds. Age 65. Consider myself in good shape & health (no colds, flu in years)

Blood work every 3 months.

CD4 counts consistently around 500 until most recent which was 350. CD4 % steadily declining (started at 48% and now 22% during past 4 years.

CD8 jumped 1 year ago from 350 to 800 level and has remained at that level.

CD4/CD8 ratio declined markedly over 4 years.

VL usually 25,000-30,000 with occasional jumps to 50,000-60,000. Currently 28,000.

Is it normal for CD4 % to gradually decline? Is a jump in CD8 from 350 to 800 normal after 3 years of infection?

Do you think I'm close to requiring meds (declining CD4 % and high CD8)?

Thanks a bunch.

Response from Dr. Holodniy

Hmmm... I don't like the trend of both CD4 count and percent decline over time. This is a common finding we see in people not on treatment. An increase in CD8 count is a natural reaction to HIV infection. You are getting close to the point where I would advise starting HIV treatment.



Previous
lymph nodes
Next
labs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement